MAUDE Adverse Event Report: DEPUY MITEK LLC US FASTIN RC 5MM OCORD W/O NDLS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US FASTIN RC 5MM OCORD W/O NDLS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222993
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi: (b)(4).
 
Event or Problem Description
It was reported that during the surgery of suturing right rotator cuff injury, after insert the anchor, when tightened the suture, the suture was broken off and the anchor was pulled out.Another device was used to complete the surgery.There were no adverse consequences to the patient.The surgeon is very experienced with our product, 1st time faced with this issue.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: according to the information provided, it was reported that during the surgery of suturing right rotator cuff injury, after insert the anchor, when tightened the suture, the suture was broken off and the anchor was pulled out.The surgeon is very experienced with our product, 1st time faced with this issue.No additional information could be provided.The anchor was received and evaluated.Upon visual inspection, it was observed that the end of anchor had a lot of nicks and dent marks and it was pulled out of the tip; therefore, this complaint can be confirmed.The suture was missing; in consequence, the analysis of the suture was not possible.The photo provided by the customer showed the same results found during the physical analysis.At this time, with the information provided, a definite root case cannot be determined for this failure.The possible root cause can be related to the incomplete insertion or poor bone quality may result in anchor pullout.A device history record (dhr) review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint and the results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.A manufacturing record evaluation was performed for the finished device lot number: 3l05651, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
FASTIN RC 5MM OCORD W/O NDLS
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10701750
Report Number1221934-2020-03066
Device Sequence Number11500587
Product Code HWC
UDI-Device Identifier10886705008711
UDI-Public10886705008711
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K060664
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model Number222993
Device Catalogue Number222993
Device Lot Number3L05651
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer11/20/2020
12/06/2020
12/19/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date11/23/2020
12/07/2020
12/21/2020
Patient Sequence Number1